Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 29, 2013, 5:40 AM MST for Mohave County, Arizona. It took effect at Apr 30, 2013, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 5:40 AM MST (12:40 UTC)
- In effect from
- Apr 30, 2013, 11:00 AM MST
- Expired
- Apr 30, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4046 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WWUS85 KVEF 291240 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 540 AM PDT MON APR 29 2013 .A COLD FRONT MOVING ACROSS THE DISTRICT LATE TUESDAY THROUGH EARLY WEDNESDAY WILL PRODUCE LOCALLY GUSTY SOUTHWEST WINDS ON TUESDAY AND NORTHERLY WINDS ON WEDNESDAY. THESE WINDS ALONG WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES AND DRY FUELS WILL PROVIDE FOR THE POTENTIAL OF ERRATIC FIRE BEHAVIOR FOR PORTIONS OF THE DISTRICT. AZZ102-292300- /O.UPG.KVEF.FW.A.0002.130430T1800Z-130501T0300Z/ /O.NEW.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 540 AM MST MON APR 29 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE TUESDAY MORNING AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN THE EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE SINGLE DIGITS DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-CAZ229-NVZ466-292300- /O.NEW.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 540 AM PDT MON APR 29 2013 /540 AM MST MON APR 29 2013/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND BECOME STRONG AND GUSTY BY LATE WEDNESDAY MORNING AND THEN CONTINUE INTO THE AFTERNOON. WINDS WILL THEN DECREASE BY LATE WEDNESDAY EVENING. * WIND...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE SINGLE DIGITS DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS MAY CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
003 WWUS85 KVEF 292144 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 244 PM PDT MON APR 29 2013 .SOUTHWEST WINDS WILL INCREASE TUESDAY AHEAD OF AN APPROACHING COLD FRONT WITH WINDY CONDITIONS IN MUCH OF MOHAVE COUNTY. STRONG NORTHERLY WINDS WILL POTENTIALLY DEVELOP DOWN THE COLORADO RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY. THE AIR MASS WILL REMAIN QUITE DRY. AZZ102-301400- /O.CON.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 244 PM MST MON APR 29 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE TUESDAY MORNING AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN THE EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE SINGLE DIGITS DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-CAZ229-NVZ466-301400- /O.CON.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 244 PM PDT MON APR 29 2013 /244 PM MST MON APR 29 2013/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND BECOME STRONG AND GUSTY BY LATE WEDNESDAY MORNING AND THEN CONTINUE INTO THE AFTERNOON. WINDS WILL THEN DECREASE BY LATE WEDNESDAY EVENING. * WIND...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS MAY CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LASVEGAS
654 WWUS85 KVEF 301023 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 323 AM PDT TUE APR 30 2013 .SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT WITH WINDY CONDITIONS DEVELOPING ACROSS MUCH OF MOHAVE COUNTY. STRONG NORTHERLY WINDS WILL THEN DEVELOP DOWN THE COLORADO RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS EXPECTED. AZZ101-CAZ229-NVZ466-301900- /O.UPG.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/ /O.NEW.KVEF.FW.W.0005.130501T1400Z-130502T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 323 AM PDT TUE APR 30 2013 /323 AM MST TUE APR 30 2013/ ...RED FLAG WARNING IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY. THIS IS AN UPGRADE OF THE FIRE WEATHER WATCH. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND BECOME STRONG AND GUSTY BY EARLY WEDNESDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL THEN DECREASE BY LATE WEDNESDAY EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...RAPIDLY FALLING FROM THE MID TEENS EARLY WEDNESDAY MORNING INTO THE SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-301900- /O.CON.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 323 AM MST TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE THIS MORNING AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN THIS EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
389 WWUS85 KVEF 301841 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1141 AM PDT TUE APR 30 2013 .SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT WITH WINDY CONDITIONS DEVELOPING ACROSS MUCH OF MOHAVE COUNTY. STRONG NORTHERLY WINDS WILL THEN DEVELOP DOWN THE COLORADO RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS EXPECTED. AZZ102-010245- /O.CON.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1141 AM MST TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...INCREASING THROUGH EARLY AFTERNOON...BEFORE TAPERING OFF IN THIS EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...LOWERING INTO THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-CAZ229-NVZ466-010245- /O.CON.KVEF.FW.W.0005.130501T1400Z-130502T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1141 AM PDT TUE APR 30 2013 /1141 AM MST TUE APR 30 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AND GUSTY BY EARLY WEDNESDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL THEN DECREASE BY LATE WEDNESDAY EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...RAPIDLY FALLING FROM THE MID TEENS EARLY WEDNESDAY MORNING INTO THE SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
740 WWUS85 KVEF 302250 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 350 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT/EARLY WEDNESDAY RESULTING IN GUSTY SOUTHWEST WINDS TURNING TO THE NORTH BY WEDNESDAY. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND CONTINUED DRY CONDITIONS WILL COMBINE TO CREATE HAZARDOUS FIRE CONDITIONS WEDNESDAY INTO THURSDAY. AZZ101-CAZ229-NVZ466-010600- /O.EXT.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 350 PM PDT TUE APR 30 2013 /350 PM MST TUE APR 30 2013/ ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM PDT /7 AM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AND GUSTY BY MID WEDNESDAY MORNING AND THEN CONTINUE INTO EARLY THURSDAY AFTERNOON. THERE IS EXPECTED A LULL IN THE WINDS EARLY WEDNESDAY EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS NOT HIGH WITH THE TIMING OF THIS AS WINDS MAY CONTINUE THROUGH THE NIGHT. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...HUMIDITY VALUES GENERALLY BELOW 15 PERCENT WITH SINGLE DIGITS BOTH WEDNESDAY AFTERNOON AND LATE THURSDAY MORNING/EARLY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-010300- /O.CON.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 350 PM MST TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS CONTINUING THROUGH EARLY EVENING BEFORE TAPERING OFF BY LATE EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...GENERALLY SINGLE DIGITS WITH ONLY POOR RECOVERY EXPECTED OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
486 WWUS85 KVEF 010250 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND EARLY WEDNESDAY WITH GUSTY NORTH WINDS BEHIND IT ON WEDNESDAY. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND CONTINUED DRY CONDITIONS WILL COMBINE TO CREATE HAZARDOUS FIRE CONDITIONS WEDNESDAY INTO THURSDAY. AZZ102-010400- /O.EXP.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 750 PM MST TUE APR 30 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... SOUTHWEST WINDS HAD SUBSIDED THIS EVENING...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ AZZ101-CAZ229-NVZ466-011400- /O.CON.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 750 PM PDT TUE APR 30 2013 /750 PM MST TUE APR 30 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AND GUSTY WEDNESDAY MORNING AND CONTINUING THROUGH EARLY THURSDAY AFTERNOON. THERE IS EXPECTED TO BE A LULL IN THE WINDS EARLY WEDNESDAY EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS NOT HIGH WITH THE TIMING OF THIS AS WINDS MAY CONTINUE THROUGH THE NIGHT. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...HUMIDITY VALUES GENERALLY BELOW 15 PERCENT WITH SINGLE DIGITS BOTH WEDNESDAY AFTERNOON AND MUCH OF THE DAY THURSDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:30 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 29, 3:30 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT MON APR 29 2013
.SYNOPSIS...DRY CONDITIONS ARE EXPECTED WITH RECORD TO NEAR RECORD
HIGH TEMPERATURES IN SOME AREAS THROUGH TUESDAY. HOWEVER A DRY COLD
FRONT WILL COOL TEMPERATURES ACROSS THE NORTH ON TUESDAY AND
AREAWIDE ON WEDNESDAY. HIGH TEMPERATURES BY WEDNESDAY WILL BE 10 TO
15 DEGREES COOLER THAN THOSE SEEN THIS AFTERNOON. WITH THE
COOLING...LOCALLY GUSTY WINDS WILL BE SEEN ON TUESDAY WHICH WILL
THEN CONTINUE WEDNESDAY AND THURSDAY.
&&
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...DRY NORTHWEST FLOW
ALOFT WILL CONTINUE OVER THE CWA TODAY AND ALLOW FOR AFTERNOON HIGH
TEMPERATURES TO BE RECORD TO NEAR RECORD READINGS ONCE AGAIN. BY
TUESDAY A SHORT WAVE TROUGH CURRENTLY OVER WESTERN BRITISH COLUMBIA
CANADA WILL SAG SOUTHEAST AND DROP DOWN ACROSS THE ROCKY MOUNTAINS
LATE TUESDAY INTO WEDNESDAY. THIS WILL STRENGTHEN THE NORTHWEST FLOW
ALOFT SLIGHTLY...BUT THE MAIN IMPACT WILL BE A DRY COLD FRONT WHICH
WILL MOVE ACROSS THE SOUTHERN GREAT BASIN TUESDAY EVENING...BEFORE
EXITING THE CWA WEDNESDAY MORNING. THIS FRONT WILL BE RESPONSIBLE
FOR INCREASED WINDS ON TUESDAY WITH SOUTHWEST FLOW AHEAD AND
NORTHERLY WINDS BEHIND. THE STRONGEST WINDS APPEAR TO BE OVER MOHAVE
COUNTY DURING THE AFTERNOON TUESDAY AND ALTHOUGH THEY SHOULD REMAIN
BELOW WIND ADVISORY CRITERIA...POTENTIAL FIRE PROBLEMS ARE LIKELY.
AS THE FRONT MOVES ACROSS THE AREA...NORTH WINDS WILL THEN DEVELOP
WHICH THEN BECOME A PROBLEM ON WEDNESDAY...ESPECIALLY IN THE NORTH
WIND PRONE AREAS. POSSIBLE LAKE WIND ADVISORIES OR EVEN WIND
ADVISORIES...GUSTS TO OVER 40 MPH...MAY BE NEEDED FOR THE LAKE MEAD
NRA FOR WEDNESDAY LATE MORNING/AFTERNOON. WILL HOLD OFF ON ANY
STATEMENTS FOR THIS AREA WITH THIS PACKAGE HOWEVER.
ALTHOUGH A SLIGHT INCREASE IN CLOUDS WILL BE SEEN AS THE SHORT
WAVE/FRONT CROSSES OVER THE AREA...MOISTURE IS VERY LIMITED AND THE
BEST DYNAMICS REMAIN WELL TO THE EAST OF THE AREA...SO LOOKING AT
DRY CONDITIONS.
BESIDES THE WINDS ANOTHER IMPACT WITH THE FRONTAL PASSAGE WILL
BE MUCH COOLER TEMPERATURES. RECORD TO NEAR RECORD TEMPERATURES ARE
EXPECTED ACROSS MUCH OF THE CWA TODAY WITH COOLER TEMPERATURES
ACROSS THE NORTH ON TUESDAY AS THE FRONT DROPS SOUTH...BUT LITTLE
CHANGE IS EXPECTED TO THE TEMPERATURES OVER THE SOUTHERN PORTIONS.
BY WEDNESDAY HOWEVER...MOST READINGS WILL BE BETWEEN 10 AND 15
COOLER THAN WHAT IS EXPECTED THIS AFTERNOON...RESULTING IN
TEMPERATURES NEAR NORMAL ON WEDNESDAY.
.LONG TERM...NORTHERLY FLOW WILL REMAIN IN PLACE THURSDAY THROUGH
MONDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER THE PLAINS AND HIGH
PRESSURE BUILDS ACROSS THE EASTERN PACIFIC. BASED ON THE RATHER
LARGE ENSEMBLE SPREAD WITH THE DOWNSTREAM LOW...THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY OVER THE WEEKEND FOR OUR AREA...WITH THE
MAIN ISSUE BEING A TROUGH DROPPING SOUTH IN THE FLOW AND PASSING
OVER THE FORECAST AREA LATE IN THE WEEKEND. HAVE OPTED TO KEEP THE
FORECAST DRY FOR NOW...AS THE LOW IS STILL PROGGED TO BE FAR ENOUGH
EAST TO HAVE MINIMAL IMPACT. MAY HAVE TO INTRODUCE SLIGHT CHANCES OF
PRECIP IF MODELS TREND ANY FURTHER WEST...BUT FOR NOW TEMPERATURES
ARE EXPECTED TO TREND UP THROUGH FRIDAY AND REMAIN ABOVE NORMAL
THROUGH THE WEEKEND WITH DRY CONDITIONS.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS CAN BE EXPECTED
TODAY...BECOMING SOUTHWEST BY EARLY EVENING. WINDS WILL THEN REMAIN
OUT OF THE SOUTHWEST AND INCREASE ON TUESDAY...SHIFTING TO THE NORTH
EARLY WEDNESDAY MORNING AS A COLD FRONT PASSES ACROSS THE REGION.
TAILWINDS GREATER THAN 10KTS CAN BE EXPECTED WEDNESDAY AND POSSIBLY
THURSDAY THIS WEEK FOR RUNWAYS 1 AND 19.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...RELATIVELY LIGHT WINDS FOLLOWING TYPICAL
DAYTIME/NIGHTTIME DIURNAL PATTERNS EXPECTED TODAY..WITH INCREASED
SOUTHWESTERLY WINDS DEVELOPING ON TUESDAY AHEAD OF AN APPROACHING
COLD FRONT.
&&
.FIRE WEATHER...VERY WARM AND DRY CONDITIONS WILL CONTINUE THROUGH
TUESDAY WITH RECORD TO NEAR RECORD HIGHS EXPECTED OVER PORTIONS OF
THE AREA. A STORM MOVING SOUTH ALONG THE ROCKY MOUNTAINS WILL
BRING A DRY COLD FRONT ACROSS THE REGION BY LATE TUESDAY/EARLY
WEDNESDAY. INCREASED SOUTHWEST WINDS WILL BE SEEN AHEAD OF THIS
FRONT WITH NORTHERLY WINDS BEHIND. THE STRONGEST WINDS ON TUESDAY
ARE EXPECTED OVER MOHAVE COUNTY ARIZONA WHERE SOUTHWEST WINDS
GUSTING TO 35 MPH OR GREATER ARE LIKELY. THESE WINDS ALONG WITH
SINGLE DIGIT RELATIVE HUMIDITY VALUES AND DRY FUELS WILL THEN CREATE
THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND THE FIRE WEATHER WATCH
FOR AZZ102 FOR TUESDAY AFTERNOON WILL BE UPGRADED TO A RED FLAG
WARNING WITH THIS MORNINGS PACKAGE.
NORTHERLY WINDS WILL THEN DEVELOP ON WEDNESDAY AND THURSDAY WITH
CONTINUED DRY CONDITIONS. THE MAIN IMPACT WILL BE SEEN IN THE
COLORADO RIVER ZONES WEDNESDAY LATE MORNING/AFTERNOON AND A FIRE
WEATHER WATCH WILL ALSO BE ISSUED WITH THIS MORNINGS PACKAGE FOR
THIS AREA FOR WEDNESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ466.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ101.
RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ102.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ229.
&&
JENSEN/KENNEDY
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Apr 28, 5:55 AM MST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 555 AM PDT SUN APR 28 2013 CAZ519>526-NVZ014>020-022-290400- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 555 AM PDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD HIGH TEMPERATURES WILL BE SEEN ACROSS PORTIONS OF THE DISTRICT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RECORD TO NEAR RECORD HIGH TEMPERATURES WILL BE SEEN ON MONDAY AND TUESDAY. A DRY COLD FRONT WILL MOVE ACROSS THE REGION LATE TUESDAY ALLOWING FOR COOLING TEMPERATURES ACROSS THE NORTH ON TUESDAY AND AREA WIDE ON WEDNESDAY AND THURSDAY. LOCAL GUSTY WINDS WILL ALSO ACCOMPANY THIS FRONT AS IT MOVES THROUGH THE REGION HOWEVER GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. DRY CONDITIONS WITH TEMPERATURES WARMING ONCE AGAIN EXPECTED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-290400- NORTHWEST PLATEAU-NORTHWEST DESERTS- 555 AM MST SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES ARE EXPECTED IN THE AREA TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RECORD TO NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TO CONTINUE MONDAY AND TUESDAY BEFORE A DRY COLD FRONT MOVES THROUGH THE AREA TUESDAY NIGHT RESULTING IN COOLER CONDITIONS WEDNESDAY AND THURSDAY. GUSTY SOUTHWEST WINDS WILL OCCUR AHEAD OF THIS FRONT TUESDAY AFTERNOON AND WITH THE DRY FUELS AND VERY LOW RELATIVE HUMIDITIES...POTENTIAL FIRE RELATED PROBLEMS MAY BE SEEN. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON. LOCAL GUSTY NORTH WINDS WILL CONTINUE WEDNESDAY AND POSSIBLY INTO THURSDAY. DRY AND WARMER CONDITIONS WILL THEN BE SEEN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-290400- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 555 AM PDT SUN APR 28 2013 /555 AM MST SUN APR 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES ARE EXPECTED FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RECORD TO NEAR RECORD HIGH TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY. A DRY COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY NIGHT RESULTING IN LOCAL GUSTY WINDS. NORTH WINDS ON WEDNESDAY AND THURSDAY MAY CREATE LOCAL FIRE HAZARDS AND POTENTIALLY HAZARDOUS CONDITIONS ON THE AREA LAKES. LESS WIND IS EXPECTED FRIDAY AND SATURDAY WHILE TEMPERATURES WILL WARM ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:40 AM MST | Fire Weather Watch | VEF | Mohave | 22 hr |
| Apr 29, 3:05 PM MST | Wind Advisory | VEF | Mohave | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.